MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2865
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported the 14 v batteries and battery clips were submerged while the patient was showering in the hospital.There were no alarms and no patient consequences.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was communicated on (b)(6) 2024 that a shower bag was in use and was used appropriately.The system controller remained in use as it did not get wet.The patient did not experience any adverse effects.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of fluid ingress issue could not be confirmed through this evaluation.It was reported by the patient that equipment was in contact with water during a shower.14v battery clip (lot # 8313740) was replaced and returned to the local office in japan.Additional information reported the 14v battery clip will not be returned due to shipping regulation.It was reported the patient did not experience any adverse effect.A root cause that led to the fluid ingress issue could not be determined.The complaint does not meet the requirement of the investigation procedure for a review of the device history records.Heartmate 3 patient handbook rev c, cautions the users to ¿call your hospital contact if you think that, for any reason, any portion of your equipment is not functioning as usual, is broken, or you are uncomfortable with the operation of the equipment.Your hospital contact can check the equipment and order replacements, if needed.Do not try to repair anything yourself.¿ under section 5, ¿alarms and troubleshooting¿ all alarm conditions are addressed.Under section 2, ¿the system controller self test¿, the system controller self test is loud and bright.All of the lights, symbols, and sounds come on and ¿self test¿ appears on the screen.Under section 8, equipment storage and care, general cleaning guidelines for all equipment.Use a damp cloth to clean exterior surfaces of the system components, as needed.Water, with or without a mild dish soap, may be used as a surface cleaner.Warning: do not allow water to penetrate into the interior of the equipment.Do not immerse equipment in water or liquid.Immersion in water or liquid may cause the pump to stop.Heartmate 3 instructions for use rev a, under section f, safety checklists, replace any equipment or system component that appears damaged or worn.Under section 8, equipment storage and care, general cleaning guidelines for all equipment.Use a damp cloth to clean exterior surfaces of the system components, as needed.Water, with or without a mild dish soap, may be used as a surface cleaner.Warning: do not allow water to penetrate into the interior of the equipment.Do not immerse equipment in water or liquid.Immersion in water or liquid may cause the pump to stop.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of fluid ingress in the 14v li-ion battery clip was unable to be confirmed.The 14v li-ion battery clip, lot number 8313740, was returned for analysis and passed all functional testing operating as intended.Provided information stated the 14v batteries and clips were submerged while the patient was showering.The patient did not experience any adverse effects.A root cause for the reported event could not be conclusively determined through this evaluation.The complaint does not meet the requirement of the investigation procedure for a review of the device history records.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu), rev.A, and the heartmate 3 patient handbook, rev.C are currently available.The current revision of the ifu and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 patient handbook section 5, ¿alarms and troubleshooting¿ all alarm conditions are addressed.The heartmate 3 patient handbook section 8, ¿equipment storage and care¿, and the heartmate 3 ifu section 8 ¿equipment storage and care¿, outlines general cleaning guidelines for all equipment.Use a damp cloth to clean exterior surfaces of the system components, as needed.Water, with or without a mild dish soap, may be used as a surface cleaner.Do not allow water to penetrate the interior of the equipment.Do not immerse equipment in water or liquid.Immersion in water or liquid may cause the pump to stop.The heartmate 3 ifu section f, safety checklists, replace any equipment or system component that appears damaged or worn.Heartmate 3 patient handbook caution users to call their hospital contact if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, 14V LI-ION BATTERY CLIP SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19975550
Report Number2916596-2024-05231
Device Sequence Number17911115
Product Code DSQ
UDI-Device Identifier00813024010715
UDI-Public(01)00813024010715(10)8313740(11)220211
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2865
Device Catalogue Number2865
Device Lot Number8313740
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer09/05/2024
10/31/2024
02/05/2026
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date09/23/2024
11/15/2024
02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age10 YR
Patient SexMale
Patient Weight25 KG
Patient EthnicityNon Hispanic
Patient RaceAsian